Hi I'm new to this forum thing but I have some questions. I was diagnosed with Lupus about
two years ago and had finally started to get it under control with plaqunil and cellcept. But about
two months ago I went into adrenal failure and ended up in the hospital for a week until the doctors diagnosed me with secondary Addisons Disease as a result from my Lupus and after that the Lupus also went into a really bad flare up that we havent been able to get under control yet. I'm 22 and on disability and have days when I can hardly get out of bed. I've always been an extremely active person. I'm a bartender and I love my job so I'm really going crazy.
But my questions is this: Has anyone with Lupus had the problem with Prednisone making the Lupus worse? I was on Prednisone about a year ago, my doc put me on 15mg for 5 days, 10mg for 5 days and then 5 mg for 5 days and it seemed to work. A couple months later I was on a 5mg maintence dose which also seemed to work. After being diagnosed with Addisons, I've been put on 40mg of Prednisoe a day to control my adreanal system. Aside from having terrible swelling in my face, my knees, feet and hands have started to swell which just makes them hurt worse.
I don't know what to do, I feel like I have to be on the steroid for the Addisons and I thought it would be helpful for the Lupus as well but the swelling caused by it seems to be making it worse, has anyone else ever had this problem?
Also, the "moon face" is driving me crazy. I know it sounds vein and shallow but I can't stand to look in the mirror. Through the years the one thing I've been able to hold onto when it comes to what my body is doing is the fact that no one can look at me and know there's anything wrong. I can "pretend" to be normal, pretend there's nothing wrong and now I can't. Has anyone found any help in getting rid or making the moons face less noticable.
Any pointers are helpful...